MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLLOW REAMER-COMPLETE FOR 2.7MM SCREWS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLLOW REAMER-COMPLETE FOR 2.7MM SCREWS
Model Number 309.250
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a j&j employee.Investigation summary: investigation flow: device interaction/ functional.Visual inspection: the hollow reamer-complete for 2.7mm screws (p/n 309.25; lot 9506934) was received at us cq.On visual inspection it was noticed that the threads on the distal end of the device were stripped which could have resulted in the allegation.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Functional test: a functional test could not be performed as the mating device was not returned with the alleged device.The complaint replication cannot be performed with the returned device.Dimensional inspection was not performed due to post manufacturing damage.Document/specification review: d0004847_02 (current) & (manufactured) were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: the complaint condition is confirmed for the hollow reamer-complete for 2.7mm screws (p/n 309.25; lot 9506934) as the distal end was stripped.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 309.250, lot: 9506934, manufacturing site: (b)(4), release to warehouse date: 25.Jun.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date upon routine inspection at the depuy synthes (b)(6) metro office of the office loaner unknown screw removal set, the hollow reamer was found to be defective or non-functioning.There was no patient or hospital involvement.This report is for one (1) hollow reamer-complete for 2.7mm screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data b4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLLOW REAMER-COMPLETE FOR 2.7MM SCREWS
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10551288
Report Number2939274-2020-04193
Device Sequence Number11521338
Product Code HTO
UDI-Device Identifier10886982185686
UDI-Public(01)10886982185686
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.250
Device Catalogue Number309.25
Device Lot Number9506934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1